Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 341, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 20, 2006, 8:56 PM CDT for Carroll County, Gibson County, Weakley County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2006, 8:56 PM CDT (01:56 UTC)
- Expired
- May 20, 2006, 9:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, TN, Gibson County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 109 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 6:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1731 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:49 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, May 20, 2:49 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT SAT MAY 20 2006 .DISCUSSION... RAIN SHOWERS ARE BEGINNING TO MOVE BACK INTO THE FORECAST AREA THIS AFTERNOON FROM THE NORTH. FRONTAL BOUNDARY HAS SHIFTED A LITTLE TO THE SOUTH. FOR MOST LOCATIONS THE FRONT APPEARS NOT TO BE A FACTOR AS TEMPERATURES ARE IN THE MID 80S TO LOWER 90S WITH COOLER READING ACROSS EXTREME NORTHERN SECTIONS OF THE FORECAST AREA. SCATTERED SHOWERS SHOULD MOVE INTO MAINLY NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA TONIGHT. THUNDERSTORM DEVELOPMENT HAS BEEN SLOW TO OCCUR DUE TO CAPPING ALOFT BUT THE CAP SHOULD SLOWLY ERODE TONIGHT LEAVING A POSSIBILITY OF THUNDERSTORMS. WITH A WARM AND HUMID ENVIRONMENT AS WELL CANT RULE OUT AN ISOLATED SEVERE THUNDERSTORM AS WELL. FRONTAL BOUNDARY IS NOT EXPECTED TOO MOVE MUCH ON SUNDAY SO WILL SEE ANOTHER DAY WITH A THREAT OF SHOWERS AND THUNDERSTORMS. SPC HAS MOST OF THE NORTHERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR SUNDAY AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. RAIN THREAT WILL CONTINUE INTO SUNDAY NIGHT AND MONDAY AS FRONTAL BOUNDARY STILL CLOSE TO THE REGION. BY MONDAY NIGHT...UPPER LEVEL RIDGE BEGIN TO DEVELOP OVER THE CENTRAL PLAINS WHICH SHOULD HELP MOVE FRONT AWAY FROM THE REGION AND KEEP THINGS DRY FOR A COUPLE OF DAYS. IT APPEARS THAT THE RIDGE MAY BE SHORT LIVED AS AN UPPER LEVEL LOW WILL CLIMB OVER THE RIDGE AND BRING UNSETTLED WEATHER BACK IN THE REGION BEGINNING LATE WEDNESDAY NIGHT AND CONTINUING THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 88 68 85 / 30 20 20 20 MKL 66 85 62 81 / 40 40 30 20 JBR 67 88 64 83 / 40 30 30 20 TUP 66 88 65 86 / 20 20 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 20, 8:00 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 800 PM CDT SAT MAY 20 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 800 PM CDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE NORTHERN HALF OF THE MIDSOUTH. THE SLIGHT RISK AREA IS ROUGHLY ALONG AND NORTH OF A LINE FROM IUKA MISSISSIPPI...TO HOLLY SPRINGS MISSISSIPPI...TO FORREST CITY ARKANSAS. AN UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL BOUNDARY AND WILL SERVE AS A FOCUS FOR THE DEVELOPMENT OF THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY FOR ALL OF THE MIDSOUTH. A STALLED FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES WILL PRODUCE A CHANCE OF SEVERE STORMS. THE THREAT FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON SUNDAY.
In the hours before
Local storm report, May 20, 6:46 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
&&
JFBLocal storm report, May 20, 7:12 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
&&
JFBLocal storm report, May 20, 7:14 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
0713 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
&&
JFBLocal storm report, May 20, 7:54 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E0.88 INCH HENDERSON TN AMATEUR RADIO
0644 PM HAIL LEXINGTON 35.65N 88.39W
05/20/2006 E1.75 INCH HENDERSON TN PUBLIC
GOLF BALL SIZE HAIL REPORTED
0708 PM HAIL SCOTTS HILL 35.52N 88.25W
05/20/2006 E0.75 INCH HENDERSON TN EMERGENCY MNGR
0713 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
0752 PM HAIL REAGAN 35.52N 88.35W
05/20/2006 M0.88 INCH HENDERSON TN EMERGENCY MNGR
PENNY TO NICKEL SIZE HAIL REPORTED AT REAGAN FIRE
DEPARTMENT
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:16 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 29 min |
| May 20, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 47 min |
| May 20, 7:46 PM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 119 min |
| May 20, 9:35 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 25 min |
| May 20, 9:40 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 50 min |
| May 20, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 37 min |
| May 20, 10:05 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 40 min |
| May 20, 10:27 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 33 min |
| May 21, 12:31 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 29 min |
| May 21, 3:45 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 45 min |
| May 21, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 44 min |
| May 21, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 39 min |
| May 21, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson | 31 min |
| May 21, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 41 min |
| May 21, 6:18 PM CDT | Flash Flood Warning | MEG | Decatur, Henderson | 3 hr |
| May 21, 6:29 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 46 min |
| May 21, 6:38 PM CDT | Severe Thunderstorm Warning | MEG | Chester | 42 min |
| May 21, 6:44 PM CDT | Flash Flood Warning | MEG | Madison | 2 hr |
| May 20, 8:51 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 39 min |
| May 20, 9:26 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.